This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Ceftriaxone and calcium may bind together in your blood.
What might happen:
The ceftriaxone-calcium compound may form a precipitate in your blood, which may damage your kidneys, lungs, or gallbladder. The risk of damage to the kidneys and lungs is greatest in children less than 28 days old.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. Your doctor may change your medicine while you are taking ceftriaxone.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Birgerson L. Dear Healthcare Professional letter. Roche Pharmaceuticals August, 2007.
2.Rocephin (ceftriaxone) US prescribing information. Roche Pharmaceuticals June, 2015.
3.Dear Hospital Chief of Medical Staff: Subject: Health Canada issued important safety information on ceftriaxone. Health Canada October 15, 2009.
4.Koserowski S. Personal communication. Roche Pharmaceuticals July 12, 2007.
5.Avci Z, Koktener A, Uras N, Catal F, Karadag A, Tekin O, Degirmencioglu H, Baskin E. Nephrolithiasis associated with ceftriaxone therapy: a prospective study in 51 children. Arch Dis Child 2004 Nov;89(11):1069-72.
6.Bradley JS, Wassel RT, Lee L, Nambiar S. Intravenous ceftriaxone and calcium in the neonate: assessing the risk for cardiopulmonary adverse events. Pediatrics 2009 Apr;123(4):e609-13.
7.Anonymous. Information for Healthcare Professionals: Ceftriaxone (marketed as Rocephin and generics). Available at: http://www.fda.gov/Drugs/DrugSafety/PostmarketDrugSafetyInformationforPati entsandProviders/DrugSafetyInformationforHeathcareProfessionals/ucm084263. htm Accessed April 15, 2009.